Alert archive / West Virginia / Wind Advisories in 2018
Wind Advisory 6, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this wind advisory at Nov 10, 2018, 2:29 AM EST for Fayette County, Westmoreland County, Pennsylvania; Monongalia County, Preston County, Tucker County, West Virginia. It took effect at Nov 10, 2018, 5:00 AM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Nov 10, 2018, 2:29 AM EST (07:29 UTC)
- In effect from
- Nov 10, 2018, 5:00 AM EST
- Expired
- Nov 10, 2018, 3:00 PM EST
- In force
- 10 hr
- Issued by
- NWS Pittsburgh, PA
Counties Fayette County, PA, Westmoreland County, PA, Monongalia County, WV, Preston County, WV, Tucker County, WV
The radar
The Pittsburgh radar (KPBZ), 104 km from the middle of the area, began a volume at 07:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 7.5 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 533 m above ground
- 0-6 km bulk shear
- 94 kt
- 0-1 km storm-relative helicity
- -141 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
527 WWUS71 KPBZ 100729 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 229 AM EST Sat Nov 10 2018 MDZ001-PAZ074-076-WVZ510>514-101530- /O.NEW.KPBZ.WI.Y.0006.181110T1000Z-181110T2000Z/ Garrett-Westmoreland Ridges-Fayette Ridges- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, Ligonier, Donegal, Champion, Ohiopyle, Coopers Rock, Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, Saint George, Davis, Thomas, and Canaan Valley 229 AM EST Sat Nov 10 2018 ...WIND ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... The National Weather Service in Pittsburgh has issued a Wind Advisory, which is in effect until 3 PM EST this afternoon. * WINDS...West 15 to 25 mph with gusts up to 50 mph. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind speeds greater than 30 mph, or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
3 follow-up statements
903 WWUS71 KPBZ 101555 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 1055 AM EST Sat Nov 10 2018 MDZ001-PAZ074-076-WVZ510>514-102000- /O.CON.KPBZ.WI.Y.0006.000000T0000Z-181110T2000Z/ Garrett-Westmoreland Ridges-Fayette Ridges- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, Ligonier, Donegal, Champion, Ohiopyle, Coopers Rock, Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, Saint George, Davis, Thomas, and Canaan Valley 1055 AM EST Sat Nov 10 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... * WINDS...West 15 to 25 mph with gusts up to 50 mph. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind speeds greater than 30 mph, or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
153 WWUS71 KPBZ 101558 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 1058 AM EST Sat Nov 10 2018 MDZ001-PAZ074-076-WVZ510>514-102000- /O.CON.KPBZ.WI.Y.0006.000000T0000Z-181110T2000Z/ Garrett-Westmoreland Ridges-Fayette Ridges- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, Ligonier, Donegal, Champion, Ohiopyle, Coopers Rock, Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, Saint George, Davis, Thomas, and Canaan Valley 1058 AM EST Sat Nov 10 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... * WINDS...West 15 to 25 mph with gusts up to 50 mph. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind speeds greater than 30 mph, or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
769 WWUS71 KPBZ 101936 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 236 PM EST Sat Nov 10 2018 MDZ001-PAZ074-076-WVZ510>514-102045- /O.EXP.KPBZ.WI.Y.0006.000000T0000Z-181110T2000Z/ Garrett-Westmoreland Ridges-Fayette Ridges- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, Ligonier, Donegal, Champion, Ohiopyle, Coopers Rock, Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, Saint George, Davis, Thomas, and Canaan Valley 236 PM EST Sat Nov 10 2018 ...WIND ADVISORY WILL EXPIRE AT 3 PM EST THIS AFTERNOON... While gusty winds will remain possible over the next couple of hours, the overall wind threat has diminished. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Nov 10, 12:20 AM EST, 2 hours 9 minutes earlier.
Area forecast discussion, Nov 10, 12:20 AM EST, 2 hours 9 minutes before
Area Forecast Discussion...UPDATED National Weather Service Pittsburgh PA 1220 AM EST Sat Nov 10 2018 .SYNOPSIS... Much colder weather can be expected for the weekend. && .NEAR TERM /THROUGH TODAY/... Scattered rain/snow showers should transition to all snow overnight in cold advection. The isolated to scattered snow shower potential will continue tonight with approach of an upper trough. Scattered snow showers will continue into Saturday morning as the upper trough moves across the Upper OH Valley region. Light accumulation, i.e. an inch or two, is possible over areas north of I 80 and over the highest elevations, with falling inversion levels and declining dendritic growth potential providing the inhibition. A tightening pressure gradient, and mixing with steep low level lapse rates is expected to result in gusty W-WSW winds of 30 to 40 mph tonight and Saturday over the higher elevations. && .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... There will be a limited lake enhanced snow development in our region Saturday evening and night as wind shifts more NNW. Higher accumulations will be north of Mercer county. Dry weather is expected Sunday and Sunday night under building high pressure. Temperatures are expected to average 10 to 15 degrees below seasonal levels. && .LONG TERM /MONDAY THROUGH FRIDAY/... An upper level trough is still expected to advance out of the Central CONUS Monday, reaching the Eastern CONUS by mid week. A cold front is progged to return rain chances late Monday/early Tuesday morning as it crosses the Great Lakes/Upper OH Valley region. A developing sfc low ahead of the main trough is also expected to track near the E Coast Monday night and Tuesday. Rain changing to rain & snow then finally over to all snow mention in the forecast with the uncertainty in the track of the low. The low/cold front should exit late Tuesday, with passage of the upper trough axis Wed. Building high pressure should return dry weather by late week. && .AVIATION /05Z SATURDAY THROUGH WEDNESDAY/... General MVFR conditions through dawn. Scattered rain/snow showers will be ending overnight, but could bring temporary IFR restrictions as they pass through. Expect a slow improvement to VFR from the west as dawn approaches, with all terminals, except FKL and DUJ holding VFR conditions through the day. Additional snow showers are possible at FKL and DUJ this afternoon, which could produce temporary MVFR vis restrictions. Strong winds are expected through most of the day. Sustained winds of 15 to 20kts with gusts of 30 to 35 kts are possible. Outlook... The next chance of widespread restrictions arrives with another storm system early next week. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, Nov 9, 4:52 PM EST, 9 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 452 PM EST Fri Nov 9 2018 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073-075-WVZ001>004-012-021-509-102200- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson-Muskingum- Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-Lawrence-Butler- Clarion-Beaver-Allegheny-Armstrong-Indiana-Washington-Greene- Westmoreland-Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion- Monongalia- 452 PM EST Fri Nov 9 2018 This Hazardous Weather Outlook is for east central Ohio, northwest Pennsylvania, southwest Pennsylvania, west central Pennsylvania, western Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MDZ001-PAZ074-076-WVZ510>514-102200- Garrett-Westmoreland Ridges-Fayette Ridges- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 452 PM EST Fri Nov 9 2018 This Hazardous Weather Outlook is for western Maryland, southwest Pennsylvania and northern West Virginia. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
Nearby
Wind Advisories in West Virginia, 2018Wind Advisories in Pennsylvania, 2018Wind Advisories in Maryland, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.